Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 20, 2017, 10:34 AM EDT for Cass County, Pulaski County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2017, 10:34 AM EDT (14:34 UTC)
- Expired
- Jul 20, 2017, 11:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Northern Indiana
Counties Cass County, IN, Pulaski County, IN
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
489
WWUS83 KIWX 201434
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
1034 AM EDT THU JUL 20 2017
INZ013-015-020-022-201500-
Cass-White-Fulton-Pulaski-
1034 AM EDT THU JUL 20 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WHITE...
SOUTHWESTERN FULTON...SOUTHEASTERN PULASKI AND CASS COUNTIES...
At 1034 AM EDT/934 AM CDT/, a strong thunderstorm was located near
Monticello, moving east at 40 mph.
Winds in excess of 30 mph, scattered lightning strikes, and heavy
downpours are possible with this storm.
Locations impacted include...
Logansport, Rochester, Winamac, Walton, Royal Center, Lincoln,
Pulaski, Galveston, Kewanna, Burnettsville, Fulton, Onward, Clymers,
Nyena Lake, Leases Corner, Hoover, Idaville, Star City, Thornhope and
Lucerne.
LAT...LON 4056 8637 4069 8637 4069 8652 4074 8653
4074 8673 4105 8673 4105 8618 4056 8617
TIME...MOT...LOC 1434Z 272DEG 41KT 4081 8667
$$
MCSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 20, 6:52 AM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 20, 6:52 AM EDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 652 AM EDT Thu Jul 20 2017 .SYNOPSIS... Issued at 415 AM EDT Thu Jul 20 2017 There is a chance for thunderstorms from today through Sunday before cooler and drier air arrives for next week. Severe weather will remain possible with damaging winds and heavy rainfall as the primary concerns. Meanwhile it will also be very hot and humid through Saturday. Heat indices today could reach 100 to 105 for a brief period in the afternoon if clouds dissipate. Actual high temperatures today will generally be in the upper 80s to around 90 and lows tonight will be in the upper 60s to lower 70s. && .SHORT TERM...(Today and Tonight) Issued at 415 AM EDT Thu Jul 20 2017 Complex forecast unfolding in the short term period with respect to both convection and potential heat this afternoon. Initial MCS that moved in late last evening has left behind an impressive MCV that was rotating through the area early this morning. Bulk of associated pcpn has ended but this feature did push a composite outflow south of the local area. This complicates remainder of forecast given expected upstream MCS remnants which will approach near or after 12z. Surface Ts/Tds have dropped into the upper 60s behind initial outflow early this morning and not handled well by short term consensus blends. Expecting light winds to recover through daybreak coming back to southwest which will aid in recovering of Tds this morning. Upstream convection will be making a push southeast from WI to NW IN this morning but likely weakening after daybreak. CAMs have struggled with first MCS but have been rather consistent on this next wave making it into NW CWA after 12z. Latest 06z HRRR has a decent handle on ongoing convection and basically followed this run for PoPs with some blending of neighbors given uncertainty further south and east. CAPE has been scoured behind initial wave and with nocturnal cooling but deep layer shear has increased with stronger winds aloft pushing in. Overall severe threat looks low with this morning decaying MCS but locally heavy rainfall possible with PWATS near 2 inches and deep warm layer. Cloud cover and delayed recovering of Tds should keep temps in the upper 70s to low 80s through mid morning. Expecting a spike in both once MCS begins to fall apart and cloud cover thins by afternoon. Highs will be very dependent on how fast cloud cover dissipates but still looks like most areas will reach the upper 80s and southwest could reach 90 with sun this afternoon and a quick recovery. Dew points will be well into the 70s and heat indices could reach 100F to 105F if the higher max Ts are reached. With the uncertainty from cloud cover and pcpn and only a short window for heat advisory criteria this afternoon, have held off on any advisories but will defer to day shift for monitoring and possible late morning issuance if needed. Will continue to highlight in HWO. Another round of convection and possible severe weather cannot be ruled out for later this afternoon and evening. Various model solutions indicate another convectively enhanced short wave possible with surface boundary bisecting the area. Best chances look to be near or south of US 30 corridor anywhere from late afternoon into mid evening but again dependent on recovery and destabilization this afternoon along with upstream wave. Heavy rainfall continues to be a concern with high moisture content and isolated damaging winds will be the primary severe hazard. && .LONG TERM...(Friday through Wednesday) Issued at 415 AM EDT Thu Jul 20 2017 The general trend of models is to meander a surface boundary across the local area through late Saturday before finally pushing this feature south with relatively cooler and drier air invading for late in the weekend and next week. The problems are before that with how convection and severe chances will play out along with heavy rainfall potential. As has been the case this season yet another boundary will become quasistationary over the region and numerous convectively enhanced short waves will ride stronger flow aloft along this boundary. Questions on exact location of this front and where stronger and deeper convection will develop remain but models have maintained some continuity with large scale features so inclined to stay close to previous forecast and latest blends. Best chances still look to be Friday night into Saturday morning across the north with a strong wave and another good low level jet. High theta E air looks to be advected into the area over boundary with PWATs around 2" so it really is not a question of if it will develop but where. Latest blends push northern half of area into likely PoP category and think this is reasonable given the rather persistent signals with front hanging over the central or southern forecast area. Damaging winds and heavy rainfall/flooding remain the primary concerns with little change in synoptic conditions. Of course any composite outflow boundaries or MCVs could throw a wrench in entire forecast and will need to be monitored. Will keep a severe mention in HWO along with heavy rainfall and local flooding potential given antecedent wet conditions. The high dew point air will remain in place near and south of the large scale boundary and temps will be dependent on this front and clouds as well. Very muggy conditions expected but apparent temps will be difficult given convective cloud debris. Mid to upper 80s likely with run at 90 still possible Friday and Saturday for afternoon apparent temps near 100F through this period. Primary front to push south of area late Sat night or early Sunday morning. Secondary front and mid level trough will bring a small chance for thunderstorms Sunday afternoon with steepening lapse rates. Cooler and drier air then expected next week with another wave possible late. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) Issued at 646 AM EDT Thu Jul 20 2017 More storms were racing southeast across northeast IL and should reach northwest Indiana/SBN terminal near the start of the TAF period. This activity should weaken later this morning before more storms eventually redevelop later today. The timing of these afternoon storms was still quite uncertain, so just placed a VCTS in both terminals for now. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Lashley SHORT TERM...Lashley LONG TERM...Lashley AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 20, 4:45 AM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 445 AM EDT Thu Jul 20 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-210845- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 445 AM EDT Thu Jul 20 2017 /345 AM CDT Thu Jul 20 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight There is a good chance of thunderstorms this morning, especially over northwest Indiana and southwest lower Michigan. Widespread severe weather is not expected but a few of the storms may be strong. Locally heavy rain is also possible. It will be very warm and humid today. Heat indices could briefly reach 100 to 105 this afternoon but will be dependent on how fast clouds dissipate. Thunderstorms may develop again late this afternoon and evening with the potential of an isolated strong to severe thunderstorm and heavy rainfall. Localized flooding will be a possibility with any thunderstorm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Multiple rounds of thunderstorms are possible Friday through Sunday. Strong thunderstorms and isolated severe weather along with heavy rainfall remain possible during this period with the best chances focused on Friday night and Saturday morning. Flooding will be possible during this period as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times through Saturday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-210845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 445 AM EDT Thu Jul 20 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms today and tonight. Conditions hazardous to small craft are likely in and near any thunderstorms. Mariners should pay close attention to changing weather conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Multiple rounds of thunderstorms are possible Friday through Sunday. Widespread severe weather is not expected at this time but the best chance for stronger storms with gusty wind potential is Friday night into Saturday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jul 20, 10:22 AM EDT, 12 minutes before
Special Weather Statement National Weather Service Northern Indiana 1022 AM EDT THU JUL 20 2017 INZ012>015-201445- Marshall-Fulton-Pulaski-Starke- 1022 AM EDT THU JUL 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON...NORTHERN PULASKI...STARKE AND WESTERN MARSHALL COUNTIES... At 1021 AM EDT/921 AM CDT/, a strong thunderstorm was located near North Judson, or near Knox, moving east at 40 mph. Winds in excess of 40 mph are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Locations impacted include... Plymouth, Rochester, Knox, Winamac, North Judson, Argos, Culver, Hamlet, Koontz Lake, Walnut, Oak Grove, Ripley, Monterey, Leiters Ford, Beardstown, Ober, Denham, Brems, Tyner and Hibbard. LAT...LON 4139 8671 4144 8619 4105 8618 4105 8687 TIME...MOT...LOC 1421Z 264DEG 44KT 4122 8669 MCS
Special weather statement, Jul 20, 10:34 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1034 AM EDT THU JUL 20 2017
INZ013-015-020-022-201500-
Cass-White-Fulton-Pulaski-
1034 AM EDT THU JUL 20 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WHITE...
SOUTHWESTERN FULTON...SOUTHEASTERN PULASKI AND CASS COUNTIES...
At 1034 AM EDT/934 AM CDT/, a strong thunderstorm was located near
Monticello, moving east at 40 mph.
Winds in excess of 30 mph, scattered lightning strikes, and heavy
downpours are possible with this storm.
Locations impacted include...
Logansport, Rochester, Winamac, Walton, Royal Center, Lincoln,
Pulaski, Galveston, Kewanna, Burnettsville, Fulton, Onward, Clymers,
Nyena Lake, Leases Corner, Hoover, Idaville, Star City, Thornhope and
Lucerne.
LAT...LON 4056 8637 4069 8637 4069 8652 4074 8653
4074 8673 4105 8673 4105 8618 4056 8617
TIME...MOT...LOC 1434Z 272DEG 41KT 4081 8667
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:04 PM EDT | Special Marine Warning | IWX | 116 min | |
| Jul 19, 11:47 PM EDT | Special Weather Statement | IWX | LaPorte, Pulaski, Starke, White | 58 min |
| Jul 19, 11:54 PM EDT | Special Marine Warning | IWX | 96 min | |
| Jul 20, 12:02 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 43 min |
| Jul 20, 12:45 AM EDT | Special Weather Statement | IWX | Cass, Fulton, Kosciusko, Marshall, Miami | 60 min |
| Jul 20, 1:46 AM EDT | Special Weather Statement | IWX | Adams, Allen, Blackford, DeKalb, Grant, Huntington and 5 more | 44 min |
| Jul 20, 10:22 AM EDT | Special Weather Statement | IWX | Fulton, Marshall, Starke | 23 min |
| Jul 20, 10:52 AM EDT | Special Weather Statement | IWX | Fulton | 23 min |
| Jul 20, 10:55 AM EDT | Special Weather Statement | IWX | Cass | 35 min |
| Jul 20, 11:19 AM EDT | Special Weather Statement | IWX | Kosciusko | 26 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.